Google Answers Logo
View Question
 
Q: allergic reaction to prescription ( Answered 1 out of 5 stars,   0 Comments )
Question  
Subject: allergic reaction to prescription
Category: Miscellaneous
Asked by: mistered-ga
List Price: $10.00
Posted: 23 Nov 2005 06:46 PST
Expires: 23 Dec 2005 06:46 PST
Question ID: 596673
Can you describe what the reaction could be, describe the affects,
etc., what might be if one is allergic to beta blocker medication,
specifically Toprol?
Answer  
Subject: Re: allergic reaction to prescription
Answered By: palitoy-ga on 23 Nov 2005 07:32 PST
Rated:1 out of 5 stars
 
Hello mistered-ga

Thank-you for your question.  As with all medical questions on Google
Answers we cannot provide a substitute for a doctor or medical advice
so all answers come with the disclaimer stated at the bottom of each
page.  If you, or someone you know, is at all unsure with the answer
given you should seek further medical advice.

I have researched this subject for you and located a number of
excellent resources on the internet regarding the Toprol medication
(also known as Metoprolol) and summarised the information below. 
Should you require any further assistance please first of all visit
the links given on this page and should you still require more help
please ask for clarification here.  I hope this answers your needs.

Drugs.com gives the following information as to the effects of the drug Toprol:
"If you experience any of the following serious side effects, stop
taking Toprol and contact your doctor immediately or seek emergency
medical treatment:
  an allergic reaction (difficulty breathing; closing of the throat;
swelling of the lips, tongue, or face; hives);
  wheezing or shortness of breath;
  an unusually slow or irregular heartbeat;
  swelling of the feet and lower legs;
  leg pain or cramping;
  sudden weight gain (more than 2 pounds in one day or 5 pounds in one week);
  chest (heart) pain;
  unusually cold or blue feet and hands; or
  skin rash.

If you experience any of the following less serious side effects,
continue taking Toprol and talk to your doctor:
  fatigue or confusion;
  headache or dizziness;
  weak pulse or mildly slow heart rate;
  diarrhea, constipation, gas, nausea, or vomiting;
  depression; or
  nightmares."
http://www.drugs.com/toprol.html

"Most Common Side Effects of Toprol-XL
In a large clinical study in patients with heart failure, serious side
effects and side effects leading to discontinuation of TOPROL-XL
included dizziness/vertigo, slow heart rate, and accident and/or
injury. These side effects occurred in 1% to 2% of the patients in the
study taking TOPROL-XL and in 1% or less of the patients taking the
placebo tablet. If you experience any of these or other side effects,
contact your doctor or other health care provider.

In patients with high blood pressure and angina pectoris, the most
commonly reported side effects with immediate-release metoprolol
tartrate are tiredness (10%), dizziness (10%), depression (5%),
diarrhea (5%), itching or rash (5%), shortness of breath (3%), and
slow heart rate (3%). If you experience any of these or other side
effects, contact your doctor or other health care provider."
https://www.toprol-xl.com/about_toprol/effects_toprol.aspx

"SIDE EFFECTS: Metoprolol is generally well tolerated, side effects
are mild and transient. Rare side effects include abdominal cramps,
diarrhea, constipation, fatigue, insomnia, nausea,  depression,
dreaming, memory loss, fever, impotence, lightheadedness, slow heart
rate, low blood pressure, cold extremities, sore throat, and shortness
of breath or wheezing."
http://www.medicinenet.com/metoprolol/article.htm

Further information:
http://www.nlm.nih.gov/medlineplus/druginfo/medmaster/a682864.html
http://www.umm.edu/altmed/ConsDrugs/Metoprololcd.html
http://www.anagen.net/toprol.htm
http://health.yahoo.com/drug/d00134a1

Clarification of Answer by palitoy-ga on 05 Dec 2005 01:28 PST
I am sorry you are disappointed with my answer and failed to take up
my offer of further assistance.
mistered-ga rated this answer:1 out of 5 stars
There is absoluytely nothing in the answer that I coudl not/did not
get myself, by simply putting TOPROL in for the google search.  I
truly felt that the question might have had some research, perhaps
some specific answer to my question.  The reason I asked it was that I
had never heard of an "allergic reaction" to a blood pressure
medication.  The answer did not address that in any way whatsoever,
just a repeat of what is on the TOPROL website.  I got exactly what
the researcher got, except I did not have to pay $10.00 to myself for
getting it.  I am highly disappointed.

Comments  
There are no comments at this time.

Important Disclaimer: Answers and comments provided on Google Answers are general information, and are not intended to substitute for informed professional medical, psychiatric, psychological, tax, legal, investment, accounting, or other professional advice. Google does not endorse, and expressly disclaims liability for any product, manufacturer, distributor, service or service provider mentioned or any opinion expressed in answers or comments. Please read carefully the Google Answers Terms of Service.

If you feel that you have found inappropriate content, please let us know by emailing us at answers-support@google.com with the question ID listed above. Thank you.
Search Google Answers for
Google Answers  


Google Home - Answers FAQ - Terms of Service - Privacy Policy